Alert archive / North Carolina / Special Weather Statements in 2024

Special Weather Statement, NWS Newport/Morehead City, NC

August 18, 2024Jones County, North Carolina

NWS Newport/Morehead City, NC issued this special weather statement at Aug 18, 2024, 11:32 PM EDT for Jones County, North Carolina. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 18, 2024, 11:32 PM EDT (03:32 UTC)
Expired
Aug 19, 2024, 12:00 AM EDT
In force
28 min
Issued by
NWS Newport/Morehead City, NC
Hail
0.00 in
Wind
40

County Jones County, NC

The radar

The Morehead City radar (KMHX), 59 km from the middle of the area, began a volume at 03:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 3.5 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2024-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1186 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2024-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 115 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1186 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
828 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
115 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.6
Supercell composite
7.3

Open this sounding in Storm Lab

The text

As transmitted.

309 
WWUS82 KMHX 190332
SPSMHX

Special Weather Statement
National Weather Service Newport/Morehead City NC
1132 PM EDT Sun Aug 18 2024
 
NCZ090>092-193-194-198-190400-
Jones NC-Lenoir NC-Inland Onslow NC-Northern Craven NC-Duplin NC-
Southern Craven NC-
1132 PM EDT Sun Aug 18 2024

...A STRONG THUNDERSTORM WILL IMPACT JONES...SOUTHEASTERN LENOIR...
NORTHWESTERN CRAVEN...NORTHWESTERN ONSLOW AND EASTERN DUPLIN COUNTIES
THROUGH MIDNIGHT EDT...

At 1132 PM EDT, Doppler radar was tracking a strong thunderstorm over
Phillips Crossroads, or 16 miles north of Half Moon, moving northeast
at 50 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
New Bern, Trent Woods, River Bend, Phillips Crossroads, Vanceboro,
Comfort, Fort Barnwell, Jasper, Tuscarora, Rhems, Petersburg,
Pleasant Hill, Wyse Fork, Dover, Cove City, Pollocksville, Hargetts
Crossroads, and Trenton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3490 7765 3516 7767 3535 7716 3496 7703
TIME...MOT...LOC 0332Z 244DEG 44KT 3507 7746 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

Martin

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this special weather statement went out at Aug 18, 9:47 PM EDT, 1 hour 45 minutes earlier.

Area forecast discussion, Aug 18, 9:47 PM EDT, 1 hour 45 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
947 PM EDT Sun Aug 18 2024

.SYNOPSIS...
A cold front will move across the Carolinas today into Monday
bringing our next threat for unsettled, and potentially severe,
weather to the area. Swell from distant Tropical Cyclone
Ernesto will continue impacting the coast into Monday, bringing
an elevated rip current risk and minor coastal flood threat.
High pressure then builds in from the north and west Tuesday
through late week once again bringing drier and cooler weather
to the region.

&&

.NEAR TERM /OVERNIGHT/...
As of 950 PM Sunday...

1) Severe thunderstorms with damaging wind gusts will be
possible through about midnight.

2) Swell from distant Ernesto will continue to impact NC
resulting in dangerous rip currents and breaking surf, and a
threat for minor coastal flooding (Please see discussion below
for more details)

The positively tilted upper trough continues to dig into the
southeastern US. At the surface, a potent cold front is moving
across the Appalachians, with convection blossoming along and
ahead of the prefrontal trough. The environment over ENC remains
favorable for storms with 15-2000 J/kg of MLCAPE. Deep layer
shear around 30 kt could lead to updraft organization and
support some storms becoming severe with the main hazard of
concern being damaging wind gusts. Cluster of showers and storms
currently moving through the coastal plain will continue to push
eastward over the next few hours. The environment most likely
to support a severe thunderstorm will be west of HWY 17, but
strong to severe storms are possible across the FA. PoPs will
decrease from west to east overnight but lingering showers and
thunderstorms along the coast and offshore are possible into the
morning hours.

The lows tonight will be in the low 70s across the coastal plain
and the mid to upper 70s at the beaches.

&&

.SHORT TERM /MONDAY/...
As of 330 PM Sunday...The aforementioned cold front won't make
its way through the area until Monday night, which will keep a
source of forcing over ENC. With ample moisture overhead, 1500
J/kg of MLCAPE, and ~30 kt of deep layer shear, we will have all
of the necessary ingredients to support another round of strong
to isolated severe thunderstorms Monday afternoon. As of now,
SPC has all of ENC under a Marginal Risk (level 1/5) for severe
weather.

Highs will be near 90 across the coastal plain and the mid 80s
at the beaches.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
As of 330 AM Sun...Showers and storms to start the work week,
followed by cooler and drier weather for Tuesday through the
rest of the week.

Monday...Upr trough remains west of the region with cold front
set to push through by evening. Another chance for showers and
storms in play. Severe risk doesn't appear quite as high as on
Sun, though deep layer effective shear is still plentiful
(around ~30 kt), and ML CAPES over 1.5k J/KG. Thus a marginal
risk for strong to isolated severe storms late afternoon into
the evening before front clears the coast prior to the midnight
hour. Temps still very warm with high humidity, with highs in
the 85-90 range interior, with 80-85 coast.

Tuesday through Thursday...Cold front expected to push through,
thus precip chances wane and mostly dry and cooler conditions
are expected. Temps drop back down to below climo, and TD's
plummet through the 60s on Tue and into the 50s on Wed and Thu.
This will yield a fantastic airmass for mid August, with highs
in the low 80s, and lows in the 50s interior to 60s beaches. EFI
per ECM indicates min T's nearing the 90th percentile on the
low side, indicative of some near record lows possible, centered
on Thu morning (see CLIMATE section below).

Friday through Saturday...The NNE flow becomes easterly, with
some shallow moisture and clouds returning. Have kept the very
small pops (15-25%) in the form of a few showers possibly
migrating wwrd and off the Atlantic. Temps return to near climo
with the erly flow and higher TD's, with highs up to the mid 80s
and lows in the 60s Fri into Sat.

&&

.AVIATION /02Z MONDAY THROUGH FRIDAY/...
SHORT TERM /through Monday/...
As of 7 PM Sun...VFR conditions currently across the sites with
potential for TEMPO thunderstorms between 00-06z and then
potential for patchy fog early Monday morning. Thunderstorms
will have the potential for strong wind gusts (up to 50 kt in
severe thunderstorms) and heavy rainfall. Decreased VIS and
CIGs can be expected with any convective activity. Shower and
thunderstorm chances will drastically decrease from west to east
around midnight as the line moves toward the coast, which could
allow for recovery to VFR conditions but it's possible that
some MVFR debris clouds stick around. As we near sunrise,
chances for fog and low stratus will increase, especially across
the inner coastal plain. Flight cats should return to VFR after
12Z and remain so through the rest of the period. Sct showers
and storms expected to develop again Monday afternoon, with iso
strong storms possible again.

LONG TERM /Monday night through Friday/...
As of 330 AM Sun...Unsettled weather cont on Mon in the form of
showers and storms. Could be some strong to marginally severe
late afternoon and early eve Mon before front clears the coast
by midnight. Drier weather from Tue and beyond as high pres
builds in from the NW. May be some radiation fog each morning
with T-TD spreads very low each morning with the high in place.

&&

.MARINE...
SHORT TERM /through Monday/...
As of 950 PM Sunday...

 - Ernesto swell will continue to impact the coastal waters
   through Monday
 - The strong southerly gradient winds occuring ahead of an
   approaching cold front will continue tonight

Hazardous marine conditions will continue as long period swell
from distant Tropical Cyclone Ernesto impacts the waters of NC.
In addition gradient winds will increase well ahead of an
approaching cold front this afternoon into tonight. Therefore,
SCAs remain in effect for all of the coastal waters, Pamlico
Sound, Croatan Sound, and Roanoke Sound. Latest obs show SW
winds 15-25 kt and seas 4-7 ft across the waters. Periods will
be 12 seconds tonight and decrease to 11 seconds tomorrow. Wave
guidance suggests long period swells will impact the waters into
Monday as Tropical Storm Ernesto slowly moves northward well
into the N Atlantic. The long period swells could make inlet
conditions particularly dangerous at times of opposing
winds/currents/tides and perpendicular swell energy (SE/E/NE
direction), especially for east facing inlets along the NC
coast. The large swells finally subside later Mon. Sswrly winds
dec some for Mon into the 10-20 kt range.

LONG TERM /Monday night through Friday/...
As of 330 AM Sun...Front passes through Mon night with winds
becoming nwrly, then nrly to nnerly Tue into Thu as high pres
builds from the nw. Speeds will generally be in the 10-15 kt
range with some gusts around 20 kt through this pd.

&&

.TIDES/COASTAL FLOODING...
As of 7 PM Sunday...Powerful long period swells from distant
Ernesto are combining with high astronomical tides and leading
to several coastal hazards, which will persist into Monday.
Dangerous rip currents and rough surf are expected for the
beaches from Duck to Cape Lookout. There is also potential for
beach erosion and ocean overwash on Hatteras and Ocracoke Isl
(esp. where dune structures are vulnerable). The greatest window
of concern will be around the times of high tide into Monday
morning. A High Surf Advisory remains in effect from Oregon
Inlet to Cape Lookout for dangerous breaking waves of 5-8 ft. In
addition, a Coastal Flood Advisory is in effect from Oregon
Inlet to Cape Lookout for 1-2 feet of inundation.

&&

.CLIMATE...
Record Low temps for 08/22 (Thursday)

LOCATION       TEMP/YEAR
New Bern        62/1998  (KEWN ASOS)
Cape Hatteras   62/1998  (KHSE ASOS)
Greenville      50/1969  (COOP - Not KPGV AWOS)
Morehead City   58/1998  (COOP - Not KMRH ASOS)
Kinston         56/2000  (COOP - Not KISO AWOS)
Jacksonville    62/1998  (NCA ASOS)

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Beach Hazards Statement through Monday evening for NCZ195-196-
     199-203>205.
     Coastal Flood Advisory until 10 AM EDT Monday for NCZ196-204-
     205.
     High Surf Advisory until 10 AM EDT Monday for NCZ196-204-205.
MARINE...Small Craft Advisory until 2 AM EDT Monday for AMZ135-150-231.
     Small Craft Advisory until 8 PM EDT Monday for AMZ152-154-156-
     158.

&&

SYNOPSIS...MHX
NEAR TERM...CQD/OJC
SHORT TERM...OJC
LONG TERM...TL
AVIATION...CQD/TL/OJC
MARINE...CQD/TL/OJC
TIDES/COASTAL FLOODING...MHX
CLIMATE...MHX
Hazardous weather outlook, Aug 18, 7:44 PM EDT, 3 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Newport/Morehead City NC
744 PM EDT Sun Aug 18 2024

NCZ029-044>047-079>081-090>092-094-193-194-198-192345-
Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort-
Mainland Hyde-Duplin-Lenoir-Jones-Pamlico-Northern Craven-
Southern Craven-Inland Onslow-
744 PM EDT Sun Aug 18 2024

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Tonight.

Thunderstorms, some severe, are possible this evening. The main
threat with the storms would be damaging wind gusts.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Thunderstorms, some severe, are possible again late Monday afternoon
and evening. The main threat with these storms would be damaging
wind gusts.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ196-204-205-192345-
East Carteret-Ocracoke Island-Hatteras Island-
744 PM EDT Sun Aug 18 2024

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 10 AM EDT MONDAY...
...HIGH SURF ADVISORY IN EFFECT UNTIL 10 AM EDT MONDAY...
...BEACH HAZARDS STATEMENT IN EFFECT THROUGH MONDAY EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.
   Coastal Flood Advisory.
   High Surf Advisory.

Thunderstorms, some severe, are possible this evening. The main
threat with the storms would be damaging wind gusts.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.
   Coastal Flood Advisory.
   High Surf Advisory.

Long period swells from Tropical Cyclone Ernesto will continue
impacting eastern North Carolina beaches which will lead to an
increased risk for rip currents, coastal impacts, and large surf
through Monday.

Thunderstorms, some severe, are possible again late Monday afternoon
and evening. The main threat with these storms would be damaging
wind gusts.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ203-192345-
Northern Outer Banks-
744 PM EDT Sun Aug 18 2024

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH MONDAY EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

Thunderstorms, some severe, are possible this evening. The main
threat with the storms would be damaging wind gusts.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

Long period swells from Tropical Cyclone Ernesto will continue
impacting eastern North Carolina beaches which will lead to an
increased risk for rip currents, coastal impacts, and large surf
through Monday.

Thunderstorms, some severe, are possible again late Monday afternoon
and evening. The main threat with these storms would be damaging
wind gusts.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ195-199-192345-
West Carteret-Coastal Onslow-
744 PM EDT Sun Aug 18 2024

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH MONDAY EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

Thunderstorms, some severe, are possible this evening. The main
threat with the storms would be damaging wind gusts.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

Long period swells from Tropical Cyclone Ernesto will continue
impacting eastern North Carolina beaches which will lead to an
increased risk for rip currents through Monday.

Thunderstorms, some severe, are possible again late Monday afternoon
and evening. The main threat with these storms would be damaging
wind gusts.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Aug 18, 7:45 PM EDT, 3 hours 47 minutes before
Special Weather Statement
National Weather Service Newport/Morehead City NC
745 PM EDT Sun Aug 18 2024

NCZ044-079-190015-
Greene NC-Pitt NC-
745 PM EDT Sun Aug 18 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN GREENE AND
NORTHWESTERN PITT COUNTIES THROUGH 815 PM EDT...

At 745 PM EDT, Doppler radar was tracking a strong thunderstorm near
Fremont, or 15 miles north of Goldsboro, moving east at 20 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Farmville, Bell Arthur, Fountain, Castoria, Fort Run VFD, Shine, Bull
Head VFD, and Walstonburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3557 7782 3574 7756 3559 7750 3542 7782
TIME...MOT...LOC 2345Z 249DEG 18KT 3559 7790

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

RJ
Special weather statement, Aug 18, 8:48 PM EDT, 2 hours 44 minutes before
Special Weather Statement
National Weather Service Newport/Morehead City NC
848 PM EDT Sun Aug 18 2024

NCZ044-079-190115-
Greene NC-Pitt NC-
848 PM EDT Sun Aug 18 2024

...A STRONG THUNDERSTORM WILL IMPACT GREENE AND NORTHWESTERN PITT
COUNTIES THROUGH 915 PM EDT...

At 848 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Fremont, or 13 miles northeast of Goldsboro, moving
east at 30 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Greenville, Farmville, Snow Hill, Bell Arthur, Maury, Ormondsville,
Roundtree, Lizzie, Fountain, Castoria, Shine, Fort Run VFD, Bull Head
VFD, Walstonburg, and Falkland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3557 7782 3567 7767 3575 7754 3548 7739
      3538 7780 3540 7780 3543 7783
TIME...MOT...LOC 0048Z 253DEG 26KT 3554 7783

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

RJ
Special weather statement, Aug 18, 10:21 PM EDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Newport/Morehead City NC
1021 PM EDT Sun Aug 18 2024

NCZ090-190245-
Duplin NC-
1021 PM EDT Sun Aug 18 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN DUPLIN COUNTY
THROUGH 1045 PM EDT...

At 1021 PM EDT, Doppler radar was tracking a strong thunderstorm near
Harrells, or 12 miles west of Wallace, moving northeast at 30 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Wallace, Rose Hill, Kenansville, Harrells, Magnolia, Greenevers, and
Teachey.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3490 7815 3493 7815 3498 7796 3472 7789
      3472 7796 3471 7798 3473 7802 3472 7810
      3472 7811 3471 7813 3474 7820
TIME...MOT...LOC 0221Z 239DEG 25KT 3478 7821

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

RJ
Special weather statement, Aug 18, 10:44 PM EDT, 48 minutes before
Special Weather Statement
National Weather Service Newport/Morehead City NC
1044 PM EDT Sun Aug 18 2024

NCZ090-190315-
Duplin NC-
1044 PM EDT Sun Aug 18 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN ONSLOW AND CENTRAL
DUPLIN COUNTIES THROUGH 1115 PM EDT...

At 1043 PM EDT, Doppler radar was tracking a strong thunderstorm near
Rose Hill, or 9 miles southeast of Warsaw, moving northeast at 35
mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Wallace, Kornegay, Rose Hill, Beulaville, Kenansville, Chinquapin,
Potters Hill, Albertson, Sarecta, Magnolia, Greenevers, Lyman, and
Teachey.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3515 7782 3506 7775 3502 7775 3500 7773
      3497 7768 3493 7765 3492 7765 3487 7766
      3472 7800 3473 7801 3473 7802 3492 7813
TIME...MOT...LOC 0243Z 239DEG 32KT 3489 7799

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

RJ
Special weather statement, Aug 18, 11:32 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Newport/Morehead City NC
1132 PM EDT Sun Aug 18 2024

NCZ090>092-193-194-198-190400-
Jones NC-Lenoir NC-Inland Onslow NC-Northern Craven NC-Duplin NC-
Southern Craven NC-
1132 PM EDT Sun Aug 18 2024

...A STRONG THUNDERSTORM WILL IMPACT JONES...SOUTHEASTERN LENOIR...
NORTHWESTERN CRAVEN...NORTHWESTERN ONSLOW AND EASTERN DUPLIN COUNTIES
THROUGH MIDNIGHT EDT...

At 1132 PM EDT, Doppler radar was tracking a strong thunderstorm over
Phillips Crossroads, or 16 miles north of Half Moon, moving northeast
at 50 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
New Bern, Trent Woods, River Bend, Phillips Crossroads, Vanceboro,
Comfort, Fort Barnwell, Jasper, Tuscarora, Rhems, Petersburg,
Pleasant Hill, Wyse Fork, Dover, Cove City, Pollocksville, Hargetts
Crossroads, and Trenton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3490 7765 3516 7767 3535 7716 3496 7703
TIME...MOT...LOC 0332Z 244DEG 44KT 3507 7746

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Martin

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 8:03 PM EDTBeach Hazards StatementMHXCarteret, Dare, Hyde, Onslow24 hr
Aug 18, 8:48 PM EDTSpecial Weather StatementMHXGreene27 min
Aug 18, 10:21 PM EDTSpecial Weather StatementMHXDuplin24 min
Aug 18, 10:44 PM EDTSpecial Weather StatementMHXDuplin31 min
Aug 19, 12:24 AM EDTSpecial Weather StatementMHXPamlico36 min
Aug 19, 12:38 AM EDTSpecial Weather StatementMHXWashington37 min
Aug 19, 12:49 AM EDTSpecial Marine WarningMHX56 min
Aug 19, 1:20 AM EDTSpecial Marine WarningMHX55 min
Aug 19, 2:07 AM EDTSpecial Marine WarningMHX53 min
Aug 19, 3:09 PM EDTSpecial Marine WarningMHX66 min
Aug 19, 3:09 PM EDTSpecial Weather StatementMHXPamlico36 min
Aug 19, 4:51 PM EDTSpecial Weather StatementMHXCarteret24 min
Aug 19, 4:56 PM EDTSpecial Marine WarningMHX49 min
Aug 19, 5:05 PM EDTSpecial Marine WarningMHX55 min
Aug 19, 6:59 PM EDTSpecial Marine WarningMHX91 min
Aug 19, 7:01 PM EDTSpecial Weather StatementMHXWashington44 min
Aug 19, 7:31 PM EDTSpecial Weather StatementMHXMartin29 min
Aug 19, 7:40 PM EDTSpecial Weather StatementMHXGreene35 min
Aug 19, 7:58 PM EDTSpecial Weather StatementMHXEdgecombe32 min

Nearby

Special Weather Statements in North Carolina, 2024Every special weather statement in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.